MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES 86MM INSERT SOFT/FIBRA; DXC

APPLIED MEDICAL RESOURCES 86MM INSERT SOFT/FIBRA; DXC
Model Number G8650
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: unspecified cardiovascular surgery.Incident description: "geomed clamp was used to attach the insert g8650.A medical staff tried to clamp the patient's vessel.At that time, the medical staff found that the insert wobbled a little, but the medical staff elected to use the insert.When the medical staff tried to remove the clamp from the patient vessel, the medical staff found that one of the attachment button of the insert was missing.The medical staff thought that the attachment button was fallen into the patient body.At the end, the missing attachment button was recovered by cell saver® (blood recovery system).This event didn't affect the patient." type of intervention: na.Patient status: "no health damage was reported for the patient.".
 
Additional Manufacturer Narrative
The event unit returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that the distal button was missing from the fibra insert.Additional damage was observed on both the soft insert and fibra insert.However, the damage was caused by the complainant and was unrelated to the reported event.Based on the condition of the returned unit, it is likely that the reported event was caused when the insert was removed from the clamp.The instructions for use (ifu) indicates, "[t]o remove inserts, open the clamp and hold the tip of the insert between the bottom edge and the clamp jaw.Pull outward to remove the insert.".Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information received via email from regulatory affairs and quality assurance division, on 08aug2017 - the hospital has used the geomed clamp for more than 2 years and no complaint was reported until this time.Specifically, the hospital has used amr insert with the clamp before.There was no detailed information on the geomed clamp such as photos and model number.For the specific clamp used during the procedure, the clamp is in good condition.There is no further details on the sequence of events with regards to the insert button being seen as missing.The inserts was fractured intentionally by medical staff.No related to this event (button missing).

Brand Name
86MM INSERT SOFT/FIBRA
Common Device Name
DXC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6672009
Report Number2027111-2017-01881
Device Sequence Number16363250
Product Code DXC
UDI-Device Identifier00607915111281
UDI-Public(01)00607915111281(17)210427(30)01(10)1270081
Combination Product (Y/N)N
PMA/510(K) Number
K883790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/27/2021
Device Model NumberG8650
Device Catalogue Number101369601
Device Lot Number1270081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer06/23/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date08/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;